MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH SEGMENTAL HINGE POST SIZE B 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH SEGMENTAL HINGE POST SIZE B 12 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Cancer (3262); Swelling/ Edema (4577)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately one year and seven months post implantation due to pain, swelling, and instability.Noted during the revision implant fracture, metal debris, and inflammatory tissue.The femur, hinge mechanism and stem exchanged with unknown products without complications.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-02234, 0001822565-2023-00096.Medical product femoral hinge service kit xt size b item# 00585007112 lot# unknown.Distal femoral xt component size b left item# 00585004201 lot# 64892037.Report source: united kingdom.Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the provided pictures identified explanted femur, hinge, and articular surface.The hinge was broken in the picture.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: hinge post was fractured, exchanged femur, hinge mechanism and poly, there was a tumor with posterior bulge towards the vessels, knee reconstruction was complete, stable rom, with good tracking, lots of inflammatory tissue excised.Two drains were placed as well as wound vac for five to six days, patient claims instability occurred prior to falls.Hinge mechanism snapped and poly shield broken down due to metal debris.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.If any further information is which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned product found it exhibits signs of being implanted the hinge has a piece fractured off.Medical records were sent and previously reviewed.This review remains unchanged.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH SEGMENTAL HINGE POST SIZE B 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16130596
Report Number0001822565-2023-00097
Device Sequence Number14250196
Product Code KRO
UDI-Device Identifier00889024195684
UDI-Public(01)00889024195684(17)280920(10)64834812
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585002012
Device Lot Number64834812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer01/26/2023
02/06/2023
05/26/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/27/2023
03/06/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown